MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL

W. L. GORE & ASSOCIATES, INC. GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL
Model Number BXA097901A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/11/2020
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2020, a gore® viabahn® vbx balloon expandable endoprosthesis (vbx) was to be delivered for treatment of stenosis in the left common iliac.However, when the physician was advancing the device over the aortic bifurcation he felt resistance and removed the device.The physician wanted to pre-balloon the calcification before further advancing the device.When the catheter was removed it was noticed that the device had become dislodged in the calcification.The physician advanced a 2mm x 100mm (manufacturer unknown) through the device and expanded it enough to advance a 4mm x 100mm (manufacturer unknown) balloon through the device and expanded the device enough to get the original vbx catheter through the device and successfully deployed the device to complete the procedure.The patient tolerated the procedure and is doing well.
 
Additional Manufacturer Narrative
A review of the manufacturing records indicated the lot met all pre-release manufacturing specifications.The referenced complaint did not have a returned device.The following evaluation is based on information obtained from the event description and communication summary.Stent dislodgement of the vbx device may be affected by device profile and manufacturing crush force.Device profile is 100% verified during the vbx manufacturing process.Crush force is controlled through machine maintenance and calibration.The device history file was reviewed, and no anomalies were identified.Machine history files were reviewed, and no non-routine maintenance was identified.Based on the device evaluation performed, no manufacturing anomalies were identified to which the event could be definitively attributed.Cbas® heparin surface incorporates cbas-heparin manufactured from heparin sodium apl, which in covalently bound to the device surface and is essentially|non-eluting.D2, common device name - iliac covered stent, arterial.

Brand Name
GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS
Common Device Name
ILIAC COVERED STENT, ARTERIAL
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
MDR Report Key10478527
Report Number2017233-2020-01196
Device Sequence Number16788771
Product Code PRL
UDI-Device Identifier00733132637591
UDI-Public00733132637591
Combination Product (Y/N)Y
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P160021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date10/19/2022
Device Model NumberBXA097901A
Device Catalogue NumberBXA097901A
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/11/2020
Supplement Date Received by Manufacturer03/24/2021
Initial Report FDA Received Date09/01/2020
Supplement Report FDA Received Date03/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1